MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386815
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 24gx0.75in winged bc safety shield activation failed it was reported by customer that when retracting the needle it was stuck to the cathelon.Attempting to remove it with required excessive force, dislodge the catheter, twice this occurred both with 24s.Verbatim: rcc received a complaint via email.Email(s) attached.Ahs mdip reference number (id): 40619 date of incident (yyyy-mm-dd): (b)(6) 2024 site name/location: bonnyville healthcare centre level of harm: no apparent harm - reached patient/person, inconvenient ahs optional report to cmdsnet (health canada): incident details: 24 gauge iv bd cathena ref (b)(4) when retracting the needle it was stuck to the cathelon.Attempting to remove it with required excessive force, dislodge the catheter, twice this occured both with 24s.Impact of incident: 2 successful iv insertions failed due to cathelon being dislodged when retracting the needle device information device name/description: catheter iv safety winged with multiguard 24gax0.75in cathena manufacturer: becton dickinson canada inc serial or lot number: unknown device expiry date (yyyy-mm-dd): unknown supplier: the stevens company ltd supplier catalogue number: 333-386815.

Brand Name
BD CATHENA 24GX0.75IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19392381
Report Number2243072-2024-00650
Device Sequence Number12712632
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public(01)00382903868155
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386815
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown